Oklahoma, 2004

Hail and Damaging Wind in Oklahoma, November 1, 2004

November 1, 2004 · NWS TSA · 4 events in 2 counties and zones

3 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 1, 9:17 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 1, 9:17 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
917 PM CST MON NOV 1 2004

COLD FRONT IS CURRENTLY NEAR A KCNU-KSWO-KSPS LINE. SHOWERS AND
THUNDERSTORMS ARE CONTINUING IN THE VICINITY OF THIS BOUNDARY THIS
EVENING. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH
ACROSS THE FORECAST AREA OVERNIGHT AS THE COLD FRONT SLOWLY MOVES TO
THE SOUTHEAST ACROSS THE AREA. THE COLD FRONT IS EXPECTED TO BE
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS BY SUNRISE
TUESDAY. WILL MAKE SOME ADJUSTMENTS TO THE POP GRIDS TO INDICATE
THAT THE GREATEST CHANCES WILL BE AFTER MIDNIGHT.

WILL NOT MAKE ANY OTHER CHANGES TO THE FORECAST AT THIS TIME.

FORECAST ID= 10

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 1, 12:30 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CST MON NOV 1 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CST MON NOV 1 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...EARLY TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TONIGHT.

DISCUSSION...
MOST OF THE HEAVY RAIN HAS PUSHED EAST OF THE FORECAST AREA AND THE
THREAT OF WIDE SPREAD HEAVY RAIN HAS DIMINISHED. HOWEVER...THE UPPER
LEVEL LOW PRESSURE SYSTEM REMAINS TO OUR WEST AND EVEN THOUGH THE
FLASH FLOOD THREAT HAS DIMINISHED...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON
AND CONTINUE THROUGH THE NIGHT. THE SCATTERED SHOWERS AND
THUNDERSTORMS JUST AHEAD OF A COLD FRONT TONIGHT ARE NOT EXPECTED TO
CREATE ADDITIONAL FLOODING. HOWEVER...IF THEY SHOULD HAPPEN TO BE
STRONG ENOUGH OVER AN AREA SATURATED WITH 4 TO 6 INCHES OF RAIN OVER
THE WEEKEND THE RAIN FROM EVEN A FAST MOVING THUNDERSTORM COULD
CREATE ADDITIONAL PROBLEMS. THE POTENTIAL FOR ADDITIONAL FLOODING
WILL NEED TO BE MONITORED TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...EMERGENCY
MANAGEMENT GROUPS SHOULD CONTINUE TO MONITOR THE SITUATION
TONIGHT...AND SHOULD BE PREPARED TO TAKE ACTION AS APPLICABLE FLOOD
WARNING AND WATCH PRODUCTS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WHILE CONVECTION OR HEAVY RAIN IS NOT ANTICIPATED...SHOWERS ARE
EXPECTED TUESDAY AND INTO WEDNESDAY AS THE UPPER TROUGH AXIS CLEARS
THE AREA FROM WEST TO EAST.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD MONITOR THE LATEST FORECASTS AND
DISCUSSIONS GIVEN THE ANTECEDENT SOIL CONDITIONS ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

The radar

The Tulsa radar (KINX), 72 km away, was scanning. The volume nearest the first event began at 04:49 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Creek

When
November 1, 10:50 PM CST
Where
Creek County, 3 mi E of Mannford
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.250, -96.367

Hail, Tulsa

When
November 1, 11:30 PM CST
Where
Tulsa County, 2 mi SW of Tulsa
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.133, -95.983

Quarter to golfball size hail fell at the Channel 8 studios 2 miles southwest of downtown Tulsa.

Hail, Tulsa

When
November 1, 11:47 PM CST
Where
Tulsa County, Tulsa
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.150, -95.950

Penny size hail fell at the Channel 6 studios in downtown Tulsa.

Thunderstorm Wind, Tulsa

When
November 1, 11:47 PM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.150, -95.950

A 60 mile an hour wind gust was estimated at the Channel 6 studios in downtown Tulsa.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428976, 5428977, 5429010, 5429011.